A new extended generalized Burr-III family of distributions

Open access

Abstract

In this paper, we introduce a new extended generalized Burr III family of distributions in the so- called T-Burr III {Y} family by using the quantile functions of a few popular distributions. We derive the general mathematical properties of this extended family including explicit expressions for the quantile function, Shannon entropy, moments and mean deviations. Three new Burr III sub-families are then investigated, and four new extended Burr III models are discussed. The density of Burr III extended distributions can be symmetric, left-skewed, right-skewed or reversed-J shaped, and the hazard rate shapes can be increasing, decreasing, bathtub and upside-down bathtub. The potentiality of the newly generated distributions is demonstrated through applications to censored and complete data sets.

References

  • [1] C. Alexander, G.M. Cordeiro, E.M.M. Ortega and J.M. Sarabia, Generalized beta-generated distributions. Computational Statistics and Data Analysis 56 (2012), 1880-1897.

  • [2] M.A. Aljarrah, C. Lee and F. Famoye, On generating T-X family of distributions using quantile functions. Journal of Statistical Distributions and Applications 1 (2014), Art. 2. Doi: 10.1186/2195-5832-1-2

  • [3] M. Almheidat, F. Famoye and C. Lee, Some generalized families of Weibull distribution: Prop- erties and applications. International Journal of Statistics and Probability 4 (2015), 18-35.

  • [4] A. Alzaatreh, C. Lee and F. Famoye, A new method for generating families of continuous distributions. Metron 71 (2013), 63-79.

  • [5] A. Alzaatreh, C. Lee and F. Famoye, T-normal family of distributions: a new approach to generalize the normal distribution. Journal of Statistical Distributions and Applications 1 (2014), Art. 16. Doi: 10.1186/2195-5832-1-16

  • [6] A. Alzaatreh, C. Lee and F. Famoye, Family of generalized gamma distributions: Properties and applications. Hacettepe Journal Mathematics and Statistics 45 (2016), 869-886.

  • [7] G.M. Cordeiro and M. de-Castro, A new family of generalized distributions. Journal of Statis- tical Computation and Simulation 81 (2011) , 883-898.

  • [8] N. Eugene, C. Lee and F. Famoye, Beta-normal distribution and its applications. Communi- cations in Statistics-Theory and Methods 31 (2002), 497-512.

  • [9] A.E. Gomes, C.Q. Da-Silva, G.M. Cordeiro and E.M.M. Ortega, The beta Burr III model for lifetime data. Brazilian Journal of Probability and Statistics 27 (2013), 502-543.

  • [10] S. Huang and B.O. Oluyede, Exponentiated Kumaraswamy-Dagum distribution with appli- cations to income and lifetime data. Journal of Statistical Distributions and Applications 1 (2014), Art. 8. Doi: 10.1186/2195-5832-1-8

  • [11] F. Jamal, M.A. Nasir and J.A.Nasir, A mixture of modified inverse Weibull distribution. Journal of Statistics Applications and Probability Letters 2 (2014), 31-46.

  • [12] F. Jamal, M.A. Nasir, M.H. Tahir and N.H. Montazeri, The odd Burr-III family of distribu- tions. Journal of Statistics Applications and Probability 6 (2017), 105-122.

  • [13] E.T. Lee and J.W. Wang, Statistical Methods for Survival Data Analysis. 3rd edition. Wiley, New York (2003)

  • [14] M.S. Milgram, The generalized integro-exponential function. Mathematics of Computation 44 (1985), 443-458.

  • [15] M.A. Nasir, M.H. Tahir, F. Jamal and G. Ozel, A new generalized Burr family of distributions for the lifetime data. Journal of Statistics Applications and Probability 6(2) (2017), 401-417.

  • [16] M.A. Nasir, M. Aljarrah, F. Jamal and M.H. Tahir, A new generalized Burr family of distri- butions based on quantile function. Journal of Statistics Applications and Probability 6(3) (2017), 1-14.

  • [17] P.E. Oguntunde and A.O. Adejumo, The generalized inverted generalized exponential distribu- tion with an application to a censored data. Journal of Statistics Applications and Probability 4 (2015), 223-230.

  • [18] A.D. Polyanin and A.V. Manzhirov, Handbook of Integral Equations. 2nd edition. Chapman and Hall/CRC, London (2008)

  • [19] F. Proschan, Theoretical explanation of observed decreasing failure rate. Technometrics 5 (1963), 375-383.

  • [20] C.E. Shannon, A mathematical theory of communication. Bell System Technical Journal 27 (1948), 379-432.

  • [21] M.H. Tahir and G.M. Cordeiro, Compounding of distributions: a survey and new gener- alized classes. Journal of Statistical Distributions and Applications 3 (2015), Art. 13. Doi: 10.1186/s40488-016-0052-1

  • [22] M.H. Tahir, G.M. Cordeiro, M. Alizadeh, M. Mansoor, M. Zubair and G.G. Hamedani, The odd generalized exponential family of distributions with applications. Journal of Statistical Distributions and Applications 2 (2015), Art. 1. Doi:10.1186/s40488-014-0024-2

  • [23] S. Weisberg, Applied Linear Regression. 3rd edition. Wiley, New York (2005).